Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 17, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at May 5, 2017, 10:17 AM PDT for Chelan County, Washington. It took effect at May 5, 2017, 4:39 PM PDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 10:17 AM PDT (17:17 UTC)
- In effect from
- May 5, 2017, 4:39 PM PDT
- Expired
- May 7, 2017, 3:20 AM PDT
- In force
- 35 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chelan County, WA
The radar
The Seattle radar (KATX), 127 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stehekin River at Stehekin (STHW1). The gauge peaked at 23.89 ft at May 5, 2017, 8:00 PM PDT.
- Action stage
- 19.5 ft
- Minor stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12451000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
023 WGUS46 KOTX 051717 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 1017 AM PDT Fri May 5 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County ...Recent heavy rain fall over the headwaters of the Stehekin River will cause the river to rise above flood stage this afternoon through Saturday afternoon... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. && WAC007-060517- /O.NEW.KOTX.FL.W.0017.170505T2339Z-170507T1020Z/ /STHW1.1.ER.170505T2339Z.170506T1200Z.170506T2220Z.NO/ 1017 AM PDT Fri May 5 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Stehekin River at Stehekin. * from this afternoon to Saturday afternoon. * At 9:30 AM Friday the stage was 23.32 feet. * Flood stage is 24.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 24.4 feet by early tomorrow. The river is forecast to fall below flood stage by tomorrow afternoon. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
2 follow-up statements
794 WGUS86 KOTX 060230 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 730 PM PDT Fri May 5 2017 ...The flood warning continues for the following rivers and lakes in Washington... Kettle River near Ferry above Curlew AFFECTING Ferry County Stehekin River at Stehekin AFFECTING Chelan County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-070230- /O.EXT.KOTX.FL.W.0018.170506T0440Z-170508T0530Z/ /FRYW1.1.RS.170506T0440Z.170506T1800Z.170507T1730Z.NO/ 730 PM PDT Fri May 5 2017 ...Flood Warning now in effect until Sunday evening... The Flood Warning continues for The Kettle River near Ferry above Curlew. * until Sunday evening. * At 6:15 PM Friday the stage was 18.2 feet. * Flood stage is 18.5 feet. * Minor flooding is forecast. * Forecast...The Kettle Rise is forecast to rise above the flood stage of 18.5 feet this evening and crest near 18.9 feet on Saturday morning. The river is forecast to fall below flood stage by late Sunday morning. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ WAC007-061954- /O.EXT.KOTX.FL.W.0017.170506T0230Z-170506T1954Z/ /STHW1.1.RS.170506T0530Z.170506T0600Z.170506T0800Z.NO/ 730 PM PDT Fri May 5 2017 ...Flood Warning now in effect until Saturday afternoon... The Flood Warning continues for The Stehekin River at Stehekin. * until Saturday afternoon. * At 6:30 PM Friday the stage was 23.7 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The Stehekin River is expected to touch the flood stage of 24 feet tonight. At this time...it looks like the river will not be above flood stage for long. The river is forecast to fall below flood stage on Saturday morning. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
164 WGUS86 KOTX 061300 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 600 AM PDT Sat May 6 2017 ...The flood warning is cancelled for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County ...The flood warning continues for the following rivers and lakes in Washington... Kettle River near Ferry above Curlew AFFECTING Ferry County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-071300- /O.CON.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/ /FRYW1.2.RS.170506T0326Z.170507T0000Z.000000T0000Z.NR/ 600 AM PDT Sat May 6 2017 The Flood Warning continues for The Kettle River near Ferry above Curlew. * until further notice. * At 5:15 AM Saturday the stage was 19.57 feet. * Flood stage is 18.50 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river is expected to continue to rise to near 19.8 feet by late this afternoon ...Then begin falling and fall below flood stage by late Monday morning or afternoon. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 20.8 feet...Water will be covering part of Highway 21 near the intersection with Little Goosmus Creek Road. * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ WAC007-061330- /O.CAN.KOTX.FL.W.0017.000000T0000Z-170506T1954Z/ /STHW1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 600 AM PDT Sat May 6 2017 The Flood Warning is cancelled for The Stehekin River at Stehekin. * At 5:30 AM Saturday the stage was 23.51 feet. * Flood stage is 24.00 feet. * Forecast...The river crested just below the flood stage of 24.0 feet and is expected to continue to fall through the day. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 5, 8:01 AM PDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 5, 8:01 AM PDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
801 AM PDT Fri May 5 2017
.SYNOPSIS...
A slow moving frontal system will be the focus for showers and
thunderstorms today. Some storms will be capable of producing
locally heavy rain, frequent lightning, and possibly hail and
gusty winds. Saturday will be cooler with showers lingering over
the Idaho Panhandle and far eastern Washington. Monday and Tuesday
will have the best chance of being dry next week. Unsettled
weather will likely return by Wednesday or Thursday.
&&
.DISCUSSION...
Forecast has been updated based on radar trends. Radar shows two
areas of convection as of 745 am. The first is from Republic to
Keller south towards the Tri-Cities area associated with the cold
front associated with the incoming trough. The second is ahead of
the front from the Camas Prairie into the Idaho Panhandle. There
is sufficient mid level instability to kick off isolated
thunderstorms in these two areas except locally scattered storms
in the Okanogan Highlands where models are showing higher most
unstable CAPE values of 400-700 J/KG with radar confirming this
with a few more intense cells in the area. Further west towards
the Cascades more stabilization has taken place behind the front
and thunderstorms were removed for the morning. This afternoon
look for a general increase in thunderstorms mainly north and east
of a line from Winthrop to Ritzville. Localized debris flows from
heavy rain on saturated soils in the northern mountains are
possible. A few strong to isolated severe storms are also
possible. JW
&&
.AVIATION...
12Z TAFS: A cold front will be making its way into the area today,
working with abundant moisture and instability. This will lead to
an increasing shower and thunderstorm threat across the region.
The activity should mainly isolated in nature early this morning,
but will increase in coverage late this morning and afternoon,
especially around GEG/SFF/COE/PUW/LWS. Some of the storms may be
strong with heavy downpours, gusty winds and hail. The heavy rain
may produce localized reductions in visibility. Confidence in the
timing of individual thunderstorms is lower, so radar will
continue to be monitored and TAFs will be updated to alert of more
imminent thunderstorms. The threat of thunderstorms wanes after
01-03Z, but showers will remain a threat in the eastern TAF sites
through tonight. In addition to precipitation, winds will increase
between late morning and afternoon with gusts of 20-30kts
possible, before the abate toward 01-03Z. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 71 44 56 43 61 45 / 60 50 40 10 10 10
Coeur d'Alene 71 44 56 42 61 43 / 70 70 40 20 20 10
Pullman 70 43 53 41 58 42 / 60 60 50 30 20 10
Lewiston 75 48 58 46 64 47 / 50 60 50 30 20 10
Colville 71 47 61 43 65 45 / 70 40 30 10 20 10
Sandpoint 70 45 56 41 61 42 / 70 70 50 20 30 10
Kellogg 71 43 52 41 57 42 / 70 80 60 60 30 10
Moses Lake 74 45 64 44 69 46 / 50 10 10 10 10 0
Wenatchee 70 45 62 43 66 46 / 40 10 0 10 10 0
Omak 72 46 64 43 67 44 / 50 10 10 10 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch until 5 PM PDT this afternoon for Northern
Panhandle.
WA...Flash Flood Watch until 5 PM PDT this afternoon for Northeast
Mountains-Okanogan Highlands.
Flash Flood Watch until 11 AM PDT this morning for East Slopes
Northern Cascades-Okanogan Valley-Wenatchee Area.
&&Hazardous weather outlook, May 5, 5:09 AM PDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 509 AM PDT Fri May 5 2017 WAZ034-041>044-061215- MOSES LAKE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 509 AM PDT Fri May 5 2017 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be possible today, mainly earlier in the day. Storms may produce brief gusty winds, small hail and locally heavy downpours. The threat of Flash Flooding will decrease during the afternoon as the main thunderstorm threat moves off to the east. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather expected at this time. IDZ002>004-026-027-WAZ031>033-035-036-061215- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA- 509 AM PDT Fri May 5 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be possible Friday. Some may be strong with brief gusty and potentially damaging winds, hail and locally heavy rain. The locally heavy rain will also bring a threat of localized debris flows or landslides, largely in the steeper terrain or near recent burn scars. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather expected at this time. IDZ001-WAZ037-038-061215- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 509 AM PDT Fri May 5 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be possible Friday. Some may be strong with brief gusty and potentially damaging winds, hail and locally heavy rain. The locally heavy rain will also bring a threat of flash flooding and debris flows or landslides, largely in the steeper terrain and near recent burn scars. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:11 AM PDT | Special Weather Statement | OTX | Grant | 34 min |
| May 5, 2:29 AM PDT | Special Weather Statement | OTX | Grant | 31 min |
| May 5, 2:44 AM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant, Lincoln, Okanogan | 46 min |
| May 5, 3:13 AM PDT | Severe Thunderstorm Warning | OTX | Adams, Grant, Lincoln | 47 min |
| May 5, 3:20 AM PDT | Special Weather Statement | OTX | Ferry | 40 min |
| May 5, 3:46 AM PDT | Special Weather Statement | OTX | Lincoln | 44 min |
| May 5, 9:13 AM PDT | Areal Flood Advisory | OTX | Okanogan | 6 hr |
| May 5, 10:58 AM PDT | River Flood Watch | OTX | Okanogan | 4 days |
| May 5, 11:35 AM PDT | River Flood Warning | OTX | Ferry | 63 hr |
| May 5, 2:57 PM PDT | Areal Flood Advisory | OTX | Okanogan | 19 hr |
| May 5, 4:13 PM PDT | Severe Thunderstorm Warning | OTX | Asotin | 47 min |
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.